Home » Frequently asked Questions on Health » How to manage vasculitis?

How to manage vasculitis?

Q: I am a 37 years old Indian male working as a civil engineer for the past 12 yrs. I have been suffering from irritation and subsequently ulcer formation on both sides of my ankles (outer) for most part of the year. I had been regularly visiting doctors who had diagnosed it as a skin problem and treated me with some ointments for application and tablets like disprin and cetrizine. Recently, I got severe itching on the legs (ankles) resulting in severe pain in both the ankles. The ulcers in the affected region gradually opened thereby causing acute pain and sleepless nights. The dermatologist diagnosed it as vasculitis (SLE). My biopsy report is as follows: The epidermis shows hyperkeratosis and mild acanthosis with an intact normally pigmented basal cell layer. The vessels in the upper and mid-dermis show eosinophilic fibrinous deposits in their walls with a mild inflammatory infiltrate composed of lymphocytes and few polymorphs. Direct IF study using FITC labelled anti IgG, IgM, IgA and C3c show significant deposits of IgM (++) and C3c (+++) in the vessel wall. No deposits seen in intraepidermal or basement membrane. Diagnosis/ comments: The biopsy shows features consistent with involvement by a vasculitis. Impression: Histology is suggestive of subacute lupus erythematosus with focal leukocytoclastic vasculitis. I have been advised not to take any kind of strain on my legs and was also asked to stop playing badminton. My work involves a lot of walking i.e. field job. I am taking the following medicines: 1. Prednisolone (15mg; 10mg at presentl) 2. Dapsone (discontinued after the WBC had risen) 3. Tab. calcium 4. Tab. Iron 5. Antacis tablets 6. Hyrax/Atarax (discontinued since itching stopped) 7. Offlin 400mg (antibiotic) 8. R-Cinex (we were told that this medicine is generally used for treating TB) 9. Mupirocin ointment for local application 10. Neosporin powder Sir, kindly let me know what are the precautions to be taken? Whether this problem can be solved or not? Is there any guarantee that it will not spread to other organs? I am also suffering from severe constipation.

A:I appreciate your problem of vasculitis. The biopsy seems to confirm the presence of vasculitis and prednisolone is perhaps being given for that. It is however difficult for me to be sure whether or not this is due to subacute LE. I suppose the dermatologist looking after you should be able to help. Regarding RCinx, which I assume is a combination of rifampicin and isoniazid, you are correct in saying that this is meant for treatment of tuberculosis. I suppose your doctor must have associated your vasculitis with tuberculosis. It is difficult for me to comprehend how and why they are treating you for Subacute LE and tuberculosis. Once again it is your treating physician who should be able to enlighten you on this. I hope you appreciate our constraints in not being to help any further without actually seeing you. I suppose you should ask these question from the treating physician.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------